Alert archive / Colorado / Wind Advisories in 2014
Wind Advisory 16, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 1, 2014, 12:56 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 12:56 PM MDT (18:56 UTC)
- Expired
- Apr 1, 2014, 6:12 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS73 KGLD 011856 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1256 PM MDT TUE APR 1 2014 COZ091-092-020200- /O.NEW.KGLD.WI.Y.0016.140401T1900Z-140402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 1256 PM MDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * PEAK WINDS...SOUTHWEST WINDS WILL GUST 45 TO AROUND 50 MPH. * TIMING/DURATION...SOUTHWEST WINDS WILL PEAK THROUGH MID AFTERNOON THEN BEGIN TO DECLINE. * OTHER IMPACTS...THE GUSTY WINDS WILL CREATE BLOWING DUST. VISIBILITIES WILL BE REDUCED TO LESS THAN TWO MILES NEAR TILLED FIELDS AND DIRT ROADS...WITH WIDESPREAD VISIBILITIES DROPPING TO AROUND 3 MILES. * REPORTS...FLAGLER HAS MEASURED A PEAK WIND GUST OF 41 MPH AND BLOWING DUST REDUCING VISIBILITIES TO 3 MILES HAS BEEN REPORTED NEAR WILD HORSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
1 follow-up statement
437 WWUS73 KGLD 020012 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 612 PM MDT TUE APR 1 2014 ...WIND ADVISORY CANCELLED... .STRONG SOUTH WINDS ARE NO LONGER EXPECTED THIS EVENING. THEREFORE...DECIDED TO CANCEL THE WIND ADVISORY EARLY. COZ091-092-020115- /O.CAN.KGLD.WI.Y.0016.000000T0000Z-140402T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 612 PM MDT TUE APR 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:06 PM MDT, 50 minutes earlier.
Area forecast discussion, Apr 1, 12:06 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1206 PM MDT TUE APR 1 2014 .UPDATE... ISSUED AT 1156 AM MDT TUE APR 1 2014 ISSUED A RED FLAG WARNING FOR CHEYENNE COUNTY COLORADO FOR THIS AFTERNOON. MODEL CONSENSUS AS WELL AS SHORT TERM MODELS HAVE A WARM FRONT/DRY LINE MOVING INTO THE FAR WESTERN PARTS OF KIT CARSON AND CHEYENNE COUNTIES THIS AFTERNOON. BEHIND THE SURFACE BOUNDARY SOUTHWEST WINDS WILL INCREASE...WITH GUSTS APPROACHING 45 MPH. THE GUSTY WINDS AND DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THE AFTERNOON THROUGH EARLY EVENING BEFORE THE DRIER/WARMER AIR MOVES BACK WEST. RECEIVED A CALL FROM WILD HORSE 6N AT 50 AFTER THE HOUR THAT STRONG SOUTHWEST WINDS HAD ALREADY MOVED THROUGH. THIS IS 3 HOURS SOONER THAN THE MODELS WERE SUGGESTING. WILL HAVE TO WATCH WESTERN KIT CARSON COUNTY TO SEE IF CONDITIONS THERE WILL MEET HAZARDOUS FIRE WEATHER CRITERIA. && .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 300 AM MDT TUE APR 1 2014 TODAY-TONIGHT...SFC HIGH EXTENDING FROM THE DAKOTAS SOUTHEAST INTO THE CENTRAL PLAINS WILL SLOWLY LIFT NORTHEAST AS LOW PRESSURE DEEPENS ALONG THE FRONT RANGE. PRESSURE GRADIENT INCREASES PROMOTING SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ACROSS THE WESTERN 1/2 OF THE AREA...STRONGEST ALONG AND WEST OF THE CO/KS BORDER. GIVEN THE MODEST 3 HOUR PRESSURE FALLS AND THE MODELS TENDENCY TO UNDERESTIMATE THE WINDS IN THIS SITUATION AND OF LATE HAVE NUDGED SPEEDS UP A BIT MODEL GUIDANCE. HAVE ALSO ADDED SOME PATCHY BLOWING DUST TO AREAS GENERALLY WEST OF A LINE FROM BENKELMAN TO COLBY AND LEOTI AND POINTS EAST. HAVE A FEELING THAT SOURCE REGION FOR OUR DUST WILL BE ACROSS SOUTHEAST COLORADO AND THAT ANY THAT DEVELOPS WILL QUICKLY LIFT INTO PARTS OF OUR AREA. FOR TONIGHT WINDS BACK TO THE EAST AS SFC LOW MIGRATES TOWARD THE TEXAS PANHANDLE. THIS WILL PULL LOW LEVEL MOISTURE INTO THE AREA WITH HIGHER DEW POINTS AND OVERNIGHT LOWS IN THE UPPER 20S WEST TO MID 30S EAST. MAY ALSO SEE SOME FOG ALONG THE CO/KS BORDER AND IF NAM VISIBILITY FORECAST IS CORRECT DENSE FOG POSSIBLE. HIGHS TODAY MID TO UPPER 50S EXCEPT A FEW 60S ACROSS FAR EASTERN COLORADO TO TRIBUNE. WEDNESDAY-WEDNESDAY NIGHT...FOG SHOULD DISSIPATE BY MID MORNING. SFC LOW DEVELOPS IN SOUTHEAST COLORADO WITH EAST THEN NORTHEAST WINDS...SLOWLY INCREASING THROUGH THE DAY. THIS IS IN RESPONSE TO AN APPROACHING OPEN WAVE TROUGH. FOR WEDNESDAY NIGHT THE SFC LOW SLIDES TO THE SOUTHEAST WITH THE OPEN WAVE TROUGH EXTENDING FROM CENTRAL SOUTH DAKOTA TO NORTHEAST COLORADO BACK TOWARD THE FOUR CORNERS. WILL BE A DIFFICULT TEMPERATURE FORECAST FOR HIGHS AS CLOUDINESS AND THE NORTHEAST WINDS INCREASE THROUGH THE DAY. RIGHT NOW HAVE HIGHS IN THE MID 40S TO AROUND 50 NORTH...MID 50S ALONG THE INTERSTATE AND 60-65 ACROSS THE SOUTHERN 1/4 OF THE AREA. IF THE SFC LOW IS ANY FURTHER SOUTHWEST OR SOUTH THE COOLER AIR WILL EXTEND FURTHER SOUTH AND PRODUCE COOLER TEMPERATURES THEN CURRENTLY FORECAST. LOWS WEDNESDAY NIGHT IN THE LOW TO MID 30S. AS FAR AS PRECIPITATION CHANCES...MAY SEE A FEW RAIN SHOWERS FROM FLAGLER TO YUMA AND WRAY LATE WEDNESDAY AFTERNOON AS A LITTLE PIECE OF ENERGY AHEAD OF THE MAIN SYSTEM MOVES IN. PRECIPITATION CHANCES SLOWLY INCREASE WEDNESDAY NIGHT FROM WEST TO EAST AS THE SYSTEM APPROACHES. THURSDAY-THURSDAY NIGHT...FOLLOWED THE GFS/ECMWF SOLUTION WHICH BRING THE SYSTEM AND INCREASE IN PRECIPITATION CHANCES ACROSS THE AREA FROM WEST TO EAST DURING THE DAY FOLLOWED BY A DECREASE FROM WEST TO EAST EARLY THURSDAY NIGHT. CURRENTLY HAVE HIGH TEMPERATURES IN THE UPPER 30S TO AROUND 40 FOR ALL BUT THE FAR EAST AND SOUTH WHERE MID 40S ADVERTISED...SIMILAR TO PREVIOUS FORECAST. GIVEN THE AMOUNT OF PRECIPITATION AND CLOUDINESS THESE MAY BE A TAD TOO WARM AND WILL NEED TO BE MONITORED. IF SO...THE CHANCES OF ALL SNOW INCREASE VS CURRENT FORECAST. ALONG WITH THE BELOW NORMAL TEMPERATURES COMES NORTH WINDS OF 15 TO 20 MPH WHICH TOO MAY BE ON THE LIGHT SIDE. CURRENT THINKING IS TOTAL ACCUMULATION OF 1 TO 3 INCHES MAINLY ALONG AND NORTH OF THE INTERSTATE WITH LESSER AMOUNTS TO THE SOUTH. THIS WILL LIKELY CHANGE OVER THE NEXT FEW DAYS. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 200 AM MDT TUE APR 1 2014 FRIDAY-FRIDAY NIGHT...SHORTWAVE RIDGE STILL EXPECTED TO MOVE OVER CWA IN WAKE OF DEPARTING UPPER TROUGH. DRY CONDITIONS AND MODERATING TEMPS ARE EXPECTED (THOUGH HIGHS MAY STILL BE SLIGHTLY BELOW NORMAL BY ABOUT 5-10F). SATURDAY-MONDAY...ACTIVE PATTERN STILL PROGGED BY GUIDANCE AS TROUGH DEVELOPS OVER WESTERN US AND SLOWLY MOVE EAST EAST. WHILE THERE IS AT LEAST A SLIGHT CHANCE FOR PRECIP OVER OUR CWA EACH OF THESE PERIODS BEST CHANCE STILL SEEMS TO BE IN THE SAT NIGHT-SUN PERIODS. THIS IS WHEN EMBEDDED ENERGY ALONG SOUTHERN AXIS OF TROUGH IS SHOWN TO MOVE ACROSS SW/CENTRAL KS BY SUN MORNING WITH POSSIBLE PRECIP BAND FORMING ACROSS SOUTHEAST PART OF THE CWA...WHICH COINCIDES WITH BEST MODEL OVERLAP IN THE QPF FIELDS. CURRENTLY CARRYING 30-35 POPS...AND COULD SEE RAISING THIS IF MODELS CONTINUE TO SHOW GOOD CONTINUITY ON SUN. WHILE LOWERED HEIGHTS WOULD NORMAL SUPPORT A COOLER THAN NORMAL SIGNAL...MODELS CONTINUE TO INDICATE COLDEST AIR BEING CUT OFF OVER CANADA BY NORTHERN SPLIT IN TROUGH...AND KEEP HIGH TEMPS GENERALLY WITHIN SEASONAL NORMS (50S-NEAR 60). LIMITED CAA SHOULD ALSO MEAN THESE EVENTS SHOULD FAVOR MAINLY RAIN...SO NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMULATION (ASSUMING THERE IS A BRIEF NIGHTTIME/EARLY MORNING MIX/CHANGEOVER). NOT A LOT OF CONFIDENCE IN LOWS AT THIS RANGE TO GET TOO SPECIFIC DUE TO COMPLICATIONS OF POSSIBLE CLOUD COVER...SO DIDNT DEVIATE FROM CONSENSUS (ABOVE NORMAL IN MID 30S TO NEAR 40). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1156 AM MDT TUE APR 1 2014 BREEZY CONDITIONS CAN BE EXPECTED THIS AFTERNOON THROUGH THE EVENING. THE STRONGEST WINDS WILL BE DURING THE EARLY TO MID AFTERNOON WITH WINDS GRADUALLY DECLINING AFTER THAT. EXPECT THERE TO BE SOME BLOWING DUST...ESPECIALLY FOR KGLD BUT NOT ENOUGH TO REDUCE VISIBILITIES. OVERNIGHT LOW CLOUDS WILL MOVE IN FROM THE SOUTHEAST...REMAINING IN PLACE THROUGH THE LATE MORNING/EARLY AFTERNOON. CURRENTLY KGLD APPEARS TO BE ON THE SOUTHERN EDGE OF THE LOW STRATUS...BUT GIVEN THE CLOSE PROXIMITY AND THE AGREEMENT OF CLOUD HEIGHTS AMONG DIFFERENT MODELS...DECIDED TO INCLUDE LOW CEILINGS AT KGLD. && .FIRE WEATHER... ISSUED AT 300 AM MDT TUE APR 1 2014 TODAY...WILL CONTINUE TO MONITOR THE SOUTHWEST CORNER OF KIT CARSON AND CHEYENNE COUNTIES OF COLORADO FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RH VALUES DONT QUITE REACH THE 15 PERCENT THRESHOLD BUT ARE AWFULLY CLOSE. THESE LOW RH VALUES WILL COMBINE WITH SOUTH WINDS GUSTING 30-35 MPH TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ254. NE...NONE. && UPDATE...JTL SHORT TERM...99 LONG TERM...DR AVIATION...JTL FIRE WEATHER...99
Hazardous weather outlook, Apr 1, 3:40 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT TUE APR 1 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 340 AM MDT TUE APR 1 2014 /440 AM CDT TUE APR 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOME PATCHY BLOWING DUST IS POSSIBLE THIS AFTERNOON GENERALLY ALONG AND WEST OF A LINE FROM BENKELMAN TO COLBY AND LEOTI. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS FAR WESTERN AND SOUTHWEST PORTIONS OF CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. LATE TONIGHT AREAS OF FOG WILL DEVELOP WITH THE POSSIBILITY FOR DENSE FOG EXISTING ALONG THE COLORADO KANSAS BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SPRING STORM SYSTEM WILL MOVE INTO THE TRI STATE AREA WEDNESDAY NIGHT THROUGH EARLY THURSDAY NIGHT. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD PRECIPITATION. WHILE UNCERTAINTY REMAINS REGARDING THE STORMS PATH...ACCUMULATING SNOW IS POSSIBLE. GUSTY NORTH WINDS MAY COMBINE WITH THE SNOW TO PRODUCE SOME BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:18 AM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson | 7 hr |
Nearby
Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.